Alert archive / Washington / Blowing Dust Advisories in 2012

Blowing Dust Advisory 2, NWS Spokane, WA

October 2, 20129 counties in Washington; Benewah County, Latah County, Idaho

NWS Spokane, WA issued this blowing dust advisory at Oct 2, 2012, 4:11 PM PDT for 9 counties in Washington; Benewah County, Latah County, Idaho. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2012, 4:11 PM PDT (23:11 UTC)
Expired
Oct 2, 2012, 10:09 PM PDT
In force
6 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Latah County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 63 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 11.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2012-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2012-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1466 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WWUS76 KOTX 022311
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
411 PM PDT TUE OCT 2 2012

...GUSTY WINDS AND BLOWING DUST OVER CENTRAL AND EASTERN
WASHINGTON THROUGH THIS EVENING...

.A STRONG COLD FRONT WILL PRODUCE GUSTY NORTH WINDS THROUGH THE
OKANOGAN VALLEY AND OVER THE WATERVILLE PLATEAU THIS AFTERNOON
AND THIS EVENING. THE GUSTY WINDS OVER EASTERN AND CENTRAL
WASHINGTON WILL PRODUCE BLOWING DUST IN THE AREAS WHERE DRY-LAND
WHEAT IS GROWN.

WAZ033>036-030600-
/O.NEW.KOTX.DU.Y.0002.121002T2311Z-121003T0600Z/
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-
INCLUDING THE CITIES OF...PULLMAN...COLFAX...ROSALIA...
LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...
WILBUR...COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD
411 PM PDT TUE OCT 2 2012

...BLOWING DUST ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

* VISIBILITIES: A HALF MILE OR LESS AT TIMES. THE LOWEST
  VISIBILITY WILL OCCUR NEAR FRESHLY PLOWED FIELDS.

* WINDS: NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: VISIBILITY RESTRICTIONS WILL BE THE MOST SIGNIFICANT
  BETWEEN 4 PM AND 8 PM.

* IMPACTS: VISIBILITY RESTRICTIONS MAY MAKE TRAVEL ON HIGHWAY 2
  TREACHEROUS FROM AIRWAY HEIGHTS TO BANKS LAKE. VISIBILITY WILL
  ALSO BE TREACHEROUS ALONG INTERSTATE 90 FROM SPOKANE TO
  RITZVILLE TO MOSES LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

WAZ043-044-030300-
/O.CON.KOTX.WI.Y.0011.000000T0000Z-121003T0300Z/
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
411 PM PDT TUE OCT 2 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS: NORTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* VISIBILITY: AS LOW AS A QUARTER MILE OVER THE WATERVILLE PLATEAU
  NEAR FRESHLY TILLED FIELDS.

* TIMING: THROUGH 8 PM.

* LOCATIONS: OROVILLE...OMAK...BREWSTER...MANSFIELD... 
  WATERVILLE...AND BANKS LAKE. 

* IMPACTS: MOTORISTS ON HIGHWAY 2 BETWEEN BANKS LAKE AND THE
  CHELAN AREA SHOULD BE PREPARED FOR TREACHEROUS CROSS WINDS...
  INCLUDING THE WATERVILLE AREA. MOTORISTS SHOULD ALSO BE PREPARED
  FOR POOR VISIBILITY DUE TO BLOWING DUST. VISIBILITY REDUCTIONS
  OF A HALF MILE OR LESS WILL BE LIKELY BETWEEN 4 PM AND 8 PM.
  TREES AND POWER LINES MAY ALSO SUSTAIN DAMAGE DURING THE
  STRONGEST GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
296 
WWUS76 KOTX 030042
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
542 PM PDT TUE OCT 2 2012

...GUSTY WINDS AND BLOWING DUST OVER CENTRAL AND EASTERN
WASHINGTON THROUGH THIS EVENING...

.A STRONG COLD FRONT WILL PRODUCE GUSTY NORTH WINDS THROUGH THE
OKANOGAN VALLEY AND OVER THE WATERVILLE PLATEAU THIS AFTERNOON
AND THIS EVENING. THE GUSTY WINDS OVER EASTERN AND CENTRAL
WASHINGTON WILL PRODUCE BLOWING DUST IN THE AREAS WHERE DRY-LAND
WHEAT IS GROWN.

WAZ033>036-030600-
/O.CON.KOTX.DU.Y.0002.000000T0000Z-121003T0600Z/
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-
INCLUDING THE CITIES OF...PULLMAN...COLFAX...ROSALIA...
LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...
WILBUR...COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD
542 PM PDT TUE OCT 2 2012

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* VISIBILITIES: A HALF MILE OR LESS AT TIMES. THE LOWEST 
  VISIBILITY WILL OCCUR NEAR FRESHLY PLOWED FIELDS. 

* WINDS: NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: VISIBILITY RESTRICTIONS WILL BE THE MOST SIGNIFICANT 
  BETWEEN 4 PM AND 8 PM. 

* IMPACTS: VISIBILITY RESTRICTIONS MAY MAKE TRAVEL ON HIGHWAY 2
  TREACHEROUS FROM AIRWAY HEIGHTS TO BANKS LAKE. VISIBILITY WILL
  ALSO BE TREACHEROUS ALONG INTERSTATE 90 FROM SPOKANE TO
  RITZVILLE TO MOSES LAKE AS WELL AS HIGHWAYS ON THE PALOUSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

WAZ043-044-030300-
/O.CON.KOTX.WI.Y.0011.000000T0000Z-121003T0300Z/
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
542 PM PDT TUE OCT 2 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS: NORTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* VISIBILITY: AS LOW AS A QUARTER MILE OVER THE WATERVILLE 
  PLATEAU NEAR FRESHLY TILLED FIELDS. 

* TIMING: THROUGH 8 PM.

* LOCATIONS: OROVILLE...OMAK...BREWSTER...MANSFIELD... 
  WATERVILLE...AND BANKS LAKE. 

* IMPACTS: MOTORISTS ON HIGHWAY 2 BETWEEN BANKS LAKE AND THE 
  CHELAN AREA SHOULD BE PREPARED FOR TREACHEROUS CROSS WINDS... 
  INCLUDING THE WATERVILLE AREA. MOTORISTS SHOULD ALSO BE 
  PREPARED FOR POOR VISIBILITY DUE TO BLOWING DUST. VISIBILITY 
  REDUCTIONS OF A HALF MILE OR LESS WILL BE LIKELY BETWEEN 4 PM 
  AND 8 PM. TREES AND POWER LINES MAY ALSO SUSTAIN DAMAGE DURING 
  THE STRONGEST GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
818 
WWUS76 KOTX 030111
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
611 PM PDT TUE OCT 2 2012

...GUSTY WINDS AND BLOWING DUST OVER CENTRAL AND EASTERN
WASHINGTON THROUGH THIS EVENING...

.A STRONG COLD FRONT WILL PRODUCE GUSTY NORTH WINDS THROUGH THE
OKANOGAN VALLEY AND OVER THE WATERVILLE PLATEAU THIS AFTERNOON
AND THIS EVENING. THE GUSTY WINDS OVER EASTERN AND CENTRAL
WASHINGTON WILL PRODUCE BLOWING DUST IN THE AREAS WHERE DRY-LAND
WHEAT IS GROWN.

IDZ003-WAZ032-030600-
/O.EXA.KOTX.DU.Y.0002.000000T0000Z-121003T0600Z/
IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE...
POMEROY
611 PM PDT TUE OCT 2 2012

...BLOWING DUST ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

* VISIBILITIES: A HALF MILE OR LESS AT TIMES. THE LOWEST 
  VISIBILITY WILL OCCUR NEAR FRESHLY PLOWED FIELDS. 

* WINDS: NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: VISIBILITY RESTRICTIONS WILL BE THE MOST SIGNIFICANT 
  BETWEEN 4 PM AND 8 PM. 

* IMPACTS: VISIBILITY RESTRICTIONS MAY MAKE TRAVEL TREACHEROUS ON
  THE IDAHO PALOUSE AS WELL AS THE POMEROY AREA THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

WAZ033>036-030600-
/O.CON.KOTX.DU.Y.0002.000000T0000Z-121003T0600Z/
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-
INCLUDING THE CITIES OF...PULLMAN...COLFAX...ROSALIA...
LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...
WILBUR...COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD
611 PM PDT TUE OCT 2 2012

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* VISIBILITIES: A HALF MILE OR LESS AT TIMES. THE LOWEST 
  VISIBILITY WILL OCCUR NEAR FRESHLY PLOWED FIELDS. 

* WINDS: NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: VISIBILITY RESTRICTIONS WILL BE THE MOST SIGNIFICANT 
  BETWEEN 4 PM AND 8 PM. 

* IMPACTS: VISIBILITY RESTRICTIONS MAY MAKE TRAVEL ON HIGHWAY 2 
  TREACHEROUS FROM AIRWAY HEIGHTS TO BANKS LAKE. VISIBILITY WILL 
  ALSO BE TREACHEROUS ALONG INTERSTATE 90 FROM SPOKANE TO 
  RITZVILLE TO MOSES LAKE AS WELL AS HIGHWAYS ON THE PALOUSE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

WAZ043-044-030300-
/O.CON.KOTX.WI.Y.0011.000000T0000Z-121003T0300Z/
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
611 PM PDT TUE OCT 2 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS: NORTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* VISIBILITY: AS LOW AS A QUARTER MILE OVER THE WATERVILLE 
  PLATEAU NEAR FRESHLY TILLED FIELDS. 

* TIMING: THROUGH 8 PM.

* LOCATIONS: OROVILLE...OMAK...BREWSTER...MANSFIELD... 
  WATERVILLE...AND BANKS LAKE. 

* IMPACTS: MOTORISTS ON HIGHWAY 2 BETWEEN BANKS LAKE AND THE 
  CHELAN AREA SHOULD BE PREPARED FOR TREACHEROUS CROSS WINDS... 
  INCLUDING THE WATERVILLE AREA. MOTORISTS SHOULD ALSO BE 
  PREPARED FOR POOR VISIBILITY DUE TO BLOWING DUST. VISIBILITY 
  REDUCTIONS OF A HALF MILE OR LESS WILL BE LIKELY BETWEEN 4 PM 
  AND 8 PM. TREES AND POWER LINES MAY ALSO SUSTAIN DAMAGE DURING 
  THE STRONGEST GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
688 
WWUS76 KOTX 030304 AAA
NPWOTX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
804 PM PDT TUE OCT 2 2012

...GUSTY WINDS AND BLOWING DUST OVER CENTRAL AND EASTERN
WASHINGTON THROUGH THIS EVENING...

.A STRONG COLD FRONT WILL PRODUCE GUSTY NORTH WINDS THROUGH THE
OKANOGAN VALLEY AND OVER THE WATERVILLE PLATEAU THIS EVENING. THE
GUSTY WINDS OVER EASTERN AND CENTRAL WASHINGTON WILL PRODUCE
BLOWING DUST IN THE AREAS WHERE DRY-LAND WHEAT IS GROWN.

WAZ043-044-030415-
/O.EXP.KOTX.WI.Y.0011.000000T0000Z-121003T0300Z/
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
804 PM PDT TUE OCT 2 2012

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE GUSTY NORTH WINDS WILL SLOWLY DECREASE THIS EVENING. THOUGH
POCKETS OF WIND GUSTS TO 40 MPH WILL BE LIKELY THROUGH 10 PM...THE
WIDESPREAD STRONG WIND THREAT HAS ENDED. LOCALIZED BLOWING DUST
WILL REDUCE VISIBILITIES TO AS LOW AS ONE MILE AT TIME THIS
EVENING.

$$

IDZ003-WAZ032>036-030600-
/O.CON.KOTX.DU.Y.0002.000000T0000Z-121003T0600Z/
IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-
INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE...
POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...
TEKOA...UNIONTOWN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...
RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY...
SPOKANE...CHENEY...DAVENPORT...ROCKFORD
804 PM PDT TUE OCT 2 2012

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* VISIBILITIES: ONE QUARTER TO ONE HALF MILE AT TIMES.

* WINDS: NORTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING: VISIBILITY RESTRICTIONS WILL BE THE MOST SIGNIFICANT 
  BETWEEN 4 PM AND 8 PM. 

* IMPACTS: VISIBILITY RESTRICTIONS MAY MAKE TRAVEL TREACHEROUS 
  ON THE IDAHO PALOUSE AS WELL AS THE POMEROY AREA THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$
787 
WWUS76 KOTX 030509
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1009 PM PDT TUE OCT 2 2012


IDZ003-WAZ032>036-030615-
/O.CAN.KOTX.DU.Y.0002.000000T0000Z-121003T0600Z/
IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-
INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE...
POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...
TEKOA...UNIONTOWN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...
RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY...
SPOKANE...CHENEY...DAVENPORT...ROCKFORD
1009 PM PDT TUE OCT 2 2012

...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE BLOWING
DUST ADVISORY.

WINDS WILL GRADUALLY DECREASE OVERNIGHT SO BLOWING DUST IS NO
LONGER A THREAT.

$$

What forecasters said that day

The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this blowing dust advisory went out at Oct 2, 2:48 PM PDT, 1 hour 23 minutes earlier.

Area forecast discussion, Oct 2, 2:48 PM PDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
248 PM PDT Tue Oct 2 2012

.SYNOPSIS...
A strong cold front will bring breezy to locally windy conditions
through this evening then decreasing overnight into Wednesday. These
gusty north winds will result in areas of blowing dust for central
Washington and heighten the fire danger for much of the Inland
Northwest. The second half of the week will be cooler than
average. Some parts of northeast Washington and north Idaho may
experience a hard freeze by early Thursday morning. The dry and
cool weather will continue into the weekend.

&&

.DISCUSSION...

...Gusty winds through this evening will bring areas of blowing
dust and elevated fire danger...

Tonight: As of 2 PM, the surface cold front descending from the
north extended from Bonners Ferry to Chewelah to Ephrata. Abrupt
wind shifts to the north were experienced at weather observing
stations between 1 PM and 2 PM near these communities. A surface
pressure gradient exceeding 7mb was observed at 2 PM between
Spokane and Omak. By 5 PM, the majority of eastern Washington and
the north Idaho Panhandle will have a transition to north of
northwest winds. As mentioned in previous discussions, the
north/south pressure gradient perpendicular to the Okanogan Valley
will serve to accelerate winds through early evening around Omak,
Oroville and Tonasket. Wind exiting the Okanogan Valley onto the
Waterville Plateau will buffet the communities of Mansfield,
Waterville and the Banks Lake area. Gusts of 45 mph will be
possible through 8 PM during the peak surface gradient and
strongest low level cold advection. Web cameras and the latest
visible satellite imagery suggests that dust has begun to blow on
the Waterville Plateau. We will keep close tabs on the impacts of
the blowing dust. For the time being, a Wind Advisory is in effect
for the Okanogan Valley and Waterville Plateau until 8 PM.

The cool Canadian air mass will bring a shot of dry surface
dewpoints to the region that we have not seen in months. Despite
the falling temperatures this afternoon and evening behind the
cold front, relative humidity levels will continue to drop into
the early evening hours. The combination of gusty winds and low
humidity levels prompted the issuance of a Red Flag Warning for
the heightened potential for rapid wildfire growth over a large
portion of central and eastern Washington as well as north Idaho.

Wednesday and Wednesday Night: Temperatures on Wednesday will only
top out in the upper 50s to mid 60s. We haven't experienced chilly
temperatures like these since early June. North or northeast winds
of 10 to 15 mph will make it feel like "jacket weather". Humidity
levels will continue to be extraordinarily low for as cool as the
air mass will be. Wind and low humidity levels may produce border-
line Red Flag conditions from Sandpoint to Spokane to the Upper
Columbia Basin Wednesday afternoon. As the pressure gradients
relax Wednesday night, many places will drop to the coolest
temperatures of the season so far. Some gardens that have yet to
experience a frost or freeze will fall below 32 degrees around
Spokane, the West Plains and Upper Columbia Basin early Thursday
morning. /GKoch

Thursday through Saturday night...The 12z runs of the GFS and
ECMWF models are in good agreement of the continuation of a rex
block pattern during this period...with a blocking high centered
along 140W off Vancouver Island with a closed low underneath this
high off the Northern California coast. This will result in
northerly flow over the Inland Northwest with the high slowly
moving east towards the British Columbia coast. There is one wave
that moves down in the northerly flow Thursday morning over North
Idaho but with the very dry low level atmosphere and a stable
atmosphere nothing more than mid and high level clouds is
expected. Very dry conditions in the lower levels with dew points
mainly in the teens will result in strong radiational cooling at
night with freezing temperatures across several valley areas.
Wenatchee and Lewiston however should stay above freezing.
High temperatures will start off about 3-6 degrees below normal
Thursday and Friday before moderating over the weekend as the air
mass begins to warm as the high moves closer to the area. JW

Sunday through Tuesday: The Rex Block pattern will continue to
dominate the weather across the Inland Northwest into early next
week. The flow pattern will remain out of the north and northeast
over the region, resulting in continued dry conditions. Models
show a very weak shortwave diving south out of Canada around the
Monday/Monday night time frame. This may give us a little breeze,
but probably will only spread some high clouds across the east
portions of the forecast area. For the most part, the region will
be dominated by high pressure with clear to mostly clear skies.
High temperatures will run about 5 to 10 degrees above seasonal
averages in the upper 60s to lower 70s for much of the valley
locations. Low temperatures will be cool due to the low dew point
temperatures and clear skies across the region overnight, but
should be close to seasonal average. Models show dew point
temperatures increasing through the period, so I ticked up our
lows a degree or two on average each night. /SVH

&&

.AVIATION...
18Z TAFS...A strong cold front coming out of British Columbia will
result in gusty north-northwest winds at the TAF sites mainly during
the 21z Tuesday - 04z Wednesday time frame.  As of 18z the front was
near the Canadian Border and slowly moving south.  Model soundings
suggest potential wind gusts in the 30-40 knot range with the
strongest winds channeling down the Okanogan Valley into the Moses
Lake area.  KEAT is a lower confidence forecast put given strength
of front believe that a gusty northeast winds will surface behind
the front around 01z.  The winds will kick up blowing dust lowering
surface visibilities to around 5-6 miles.  JW

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        37  60  32  59  34  59 /   0   0   0   0   0   0
Coeur d'Alene  36  60  31  59  31  59 /  10   0   0   0   0   0
Pullman        35  60  30  58  29  58 /   0   0   0   0   0   0
Lewiston       41  66  38  65  38  65 /   0   0   0   0   0   0
Colville       32  65  30  64  29  64 /   0   0   0   0   0   0
Sandpoint      38  58  30  56  30  58 /  10   0   0   0   0   0
Kellogg        34  53  30  57  32  57 /  10   0   0   0   0   0
Moses Lake     40  67  33  65  33  65 /   0   0   0   0   0   0
Wenatchee      45  65  37  65  41  65 /   0   0   0   0   0   0
Omak           37  67  31  66  34  66 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until 10 PM PDT this evening for Northern and
     Central Idaho Panhandle (Zone 101).

WA...Red Flag Warning until 10 PM PDT this evening for East
     Washington Northeast (Zone 686)-East Washington Northern
     Columbia Basin (Zone 673)-East Washington Okanogan
     Highlands (Zone 687)-East Washington Okanogan/Methow
     Valleys (Zone 684).

     Red Flag Warning until 5 PM PDT this afternoon for East
     Washington Central Cascade Mountains (Zone 682)-East
     Washington Central Cascade Valleys (Zone 677)-East
     Washington North Cascades (Zone 685)-East Washington South
     Central Cascade Mountains (Zone 680)-East Washington South
     Central Cascade Valleys (Zone 676).

     AIR QUALITY ALERT until Noon PDT Thursday for East Slopes
     Northern Cascades-Okanogan Valley-Waterville Plateau-
     Wenatchee Area.

     Wind Advisory until 8 PM PDT this evening for Okanogan Valley-
     Waterville Plateau.

&&
Hazardous weather outlook, Oct 2, 6:05 AM PDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
605 AM PDT TUE OCT 2 2012

IDZ001>004-WAZ033-036>038-042-031315-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
605 AM PDT TUE OCT 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT PASSAGE WILL BRING GUSTY NORTHERLY WINDS AND
AUTUMN-LIKE TEMPERATURES. WIND GUSTS IN EXCESS OF 40 MPH WILL BE
POSSIBLE...ESPECIALLY ALONG EXPOSED RIDGE TOPS AND THROUGHOUT
NORTH TO SOUTH ORIENTED VALLEYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WAZ034-035-041-043-044-031315-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
605 AM PDT TUE OCT 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT PASSAGE WILL BRING STRONG GUSTY NORTHERLY
WINDS AND AUTUMN-LIKE TEMPERATURES. WIND GUSTS NEAR 50 MPH WILL
BE POSSIBLE THROUGH THE OKANOGAN VALLEY...WATERVILLE PLATEAU...AND
WESTERN COLUMBIA BASIN. IN ADDITION TO DANGEROUS FIRE WEATHER
CONDITIONS...AREAS OF BLOWING DUST MAY CAUSE REDUCTIONS IN
VISIBILITIES POTENTIALLY IMPACTING TRAVEL ALONG AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR THURSDAY MORNING...A DRY AND COLD AIR MASS MAY RESULT IN OUR
FIRST HARD FREEZE OF THE FALL SEASON. AREAS HEADING INTO THE END
OF THE GROWING SEASON...SUCH AS THE MOSES LAKE AREA AND SOUTHERN
PORTIONS OF THE UPPER COLUMBIA BASIN..COULD SEE FREEZING
TEMPERATURES THAT WOULD BE HARMFUL TO ANY SENSITIVE VEGETATION
THAT IS STILL GROWING ACROSS THESE AREAS. THE RISK FOR FREEZING
NIGHTTIME TEMPERATURES WILL CONTINUE INTO FRIDAY MORNING AS WELLS.

IDZ026-027-WAZ031-032-031315-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
605 AM PDT TUE OCT 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT PASSAGE WILL BRING THE LIKELIHOOD FOR GUSTY
NORTHERLY WINDS AND AUTUMN-LIKE TEMPERATURES. WIND GUSTS IN EXCESS
OF 40 MPH WILL BE POSSIBLE BY AFTERNOON...ESPECIALLY ALONG
EXPOSED RIDGE TOPS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR THURSDAY MORNING...A DRY AND COLD AIR MASS MAY RESULT IN OUR
FIRST HARD FREEZE OF THE FALL SEASON. FREEZING TEMPERATURES WILL
BE POSSIBLE ACROSS VALLEY LOCATIONS. ANY SENSITIVE VEGETATION
STILL GROWING ACROSS THESE VALLEYS MAY NEED TO BE COVERED TO
PREVENT FREEZE DAMAGE. OVERNIGHT FREEZING TEMPERATURES WILL
CONTINUE TO BE POSSIBLE INTO FRIDAY MORNING AS WELL.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 1:11 PM PDTWind AdvisoryOTXDouglas, Grant, Okanogan7 hr

Nearby

Blowing Dust Advisories in Washington, 2012Blowing Dust Advisories in Idaho, 2012Every blowing dust advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.